Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2000, 4:23 PM CDT for Sabine Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2000, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 24, 2000, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242124 SVRSHV LAC085-242200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 423 PM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN LOUISIANA * UNTIL 500 PM CDT * AT 423 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ZWOLLE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN SABINE PARISH AT 440 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOU:LD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN LOUISIANA UNTIL 500 PM CDT. LAT...LON 3162 9358 3177 9368 3178 9382 3155 9375
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:35 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 24, 2:35 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT THU AUG 24 2000 THIS LESS ACTIVE DAY DOWN SOUTH BODES WELL...AS DRYING TREND IS PROGRESSING AS PLANNED YESTERDAY. CERTAINLY NOT OUT OF THE WOODS YET WITH REGARDS TO AFTERNOON HEATING AND POTENTIAL CONVECTION TODAY... SO THERE MAY BE A FEW LAST MINUTE 20 PERCENT EVENING POPS TUCKED INTO THE ZONES BASED ON RADAR AND SATELLITE TRENDS AT ISSUANCE. OTHERWISE THE RETURN OF THE HOT AND DRY PATTERN IS IN SIGHT AS UPPER RIDGE RECENTERS NEAR THE ROCKIES AND WE RETURN TO NW OR N FLOW ALOFT. ASIDE FROM POSSIBLE DISTURBANCE-INDUCED CONVECTION IN SAID PATTERN...THE EASTERN U.S. TROF SHOULD HELP MOST CONVECTIVE SYSTEMS TAKE A LEFT TURN AT MEMPHIS. THUS EXPECTING COVERAGE TO BE ONLY ISOLATED AT BEST THROUGH THE PERIOD. THAT IS...UNTIL TUESDAY...WHEN IN EASTERN PORTIONS OF LOUISIANA THERE IS POTENTIAL THAT A REJUVENATED DEBBY...PERHAPS MAKING LANDFALL ALONG THE NORTHEAST GULF COAST...WILL SPREAD SOME PRECIP INTO THAT AREA. BUT WILL ONLY GO WITH A CHANCE OF AFTERNOON THUNDERSTORMS THERE...AS SIGNIFICANT EFFECTS...IF ANY AT ALL...WILL PROBABLY HOLD OFF UNTIL WEDNESDAY. HENCE NOT EVEN A MECNTION OF BREEZY IN THE EXTENDED FOR TUES AT THIS TIME. 17 PRELIMINARY TEMPS... SHV 72/99/74/99 1101 MLU 70/99/72/99 1101 TXK 73/00/74/00 1101 TYR 73/99/74/99 1101 LFK 71/99/71/99 1101 .SHV...NONE.
In the hours before
Special weather statement, Aug 24, 10:30 AM CDT, 5 hours 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU AUG 24 2000 AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL RETREAT WESTWARD TODAY. THIS WILL PUT THE FOUR STATE AREA INCREASINGLY UNDER A MORE NORTH TO NORTHEASTERLY STEERING FLOW DURING THE NEXT FEW DAYS...HAVING TWO PRIMARY RESULTS. FIRST...THE EASTERLY WAVE OVER THE NORTHWESTERN GULF OF MEXICO...WHICH MAY PRODUCE ANOTHER ROUND OF THUNDERSTORMS ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA TODAY...WILL SEE ITS INFLUENCE QUICKLY DIMINISH AS IT GETS PUSHED TOWARD THE SOUTH TEXAS COAST EARLY FRIDAY. SECONDLY...A DISTURBANCE WHICH HAS PRODUCED A SOUTHWARD MOVING THUNDERSTORM CLUSTER OVER NORTHEAST ARKANSAS AND SOUTHERN MISSOURI...WILL FIND ITS WAY INTO MISSISSIPPI THIS AFTERNOON AND TONIGHT...AND MAY HELP INITIATE THUNDERSTORM DEVELOPMENT OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. ELSEWHERE ACROSS THE FOUR STATE REGION... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS ACROSS THE AREA REMAIN SOMEWHAT FAVORABLE FOR STRONG THUNDERSTORM WIND GUSTS...BUT OCCURRENCES ARE ONCE AGAIN NOT EXPECTED TO BE WIDESPREAD. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND HAM RADIO OPERATORS IS NOT EXPECTED TO BE7 NECESSARY TODAY THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.